Chat Now!   Member Gallery    Anxiety Zone Wire    Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: New symptoms - metallic taste in mouth, tingling everywhere, very weak, fainting  (Read 288 times)

0 Members and 1 Guest are viewing this topic.

Offline sufferinghurts

  • Newbie
  • *
  • Posts: 9
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Hi,

I recently visited my family doctor again because my toes have been going red, and because of the palpitations. He prescribed me Adalat XL to control the issues with the toes (which may be Raynauds Disease) and palpitations, and prescribed Cipralex to control the anxiety. I took the pills yesterday morning at 9:30AM once I was at work. 2 hours later while sitting on a chair discussing work, I suddenly started having a metallic taste in my mouth. A few seconds later my back started to feel like I had pins and needles in it, this spread throughout my entire body. I also started sweating and felt like I was going to faint - I threw myself on the floor and had to stay lying down for over 5 minutes.

I called the pharmacist to see what I should do and they suggested that I consult the ER. Upon arriving at the ER they quickly evaluated my blood pressure and heart rate (BP was normal, heart rate was at 98). They told me it was a panic attack but I've never felt like this in my life. This is the first time I've had a weird taste in my mouth and first time I've felt so weak I couldn't stay sitting. The ER doctor prescribed me some ativan temporarily to handle the panic attacks.

I took 0.5 antivan ***** 10:00am and the same panic attack just happened again (at 3pm) (I'm off work and was relaxing on the couch)...When my wife came to see me she hugged me and told me my heart was all over the place, not beating stable....I'm going crazy!

These symptoms feel like my BP dropped so low that I was going to pass out, but the doctor was convinced it was a panic attack.

What do you guys think?

Thank you so much for your time.
Bookmark and Share

Offline mollyfin

  • Hero Member
  • *****
  • Posts: 3771
  • Rec's: 35
  • Personal text
    • Poke This Member
I've had similar issues with panic attacks before, especially the tingling.  Sometimes my entire arms will go numb up to my shoulders.  SO many things can be anxiety, it's really incredible.  And new and different symptoms can emerge, too.  It's a fun disorder, no?  :P
Bookmark and Share

Offline greend

  • Hero Member
  • *****
  • Posts: 913
  • Country: ca
  • Rec's: 8
  • Gender: Female
  • Mood: Okay
    Okay
  • Personal text
    • Poke This Member
I agree, anxiety can do many awful things. Have you looked at the 100 symptoms of anxiety? If not, it might be a good idea, you'll be amazed.
Bookmark and Share

Offline Daisy55

  • Sr. Member
  • ****
  • Posts: 367
  • Country: 00
  • Rec's: 9
  • Gender: Female
  • Mood: Thoughtful
    Thoughtful
  • Personal text
    • Poke This Member
ATivan is a short acting benzo,  Maybe last about 5 hours.  You may have had a point at 3pm where it wore off.
Bookmark and Share
You will know the truth, and the truth will set you free.   
John 8:32

Offline sufferinghurts

  • Newbie
  • *
  • Posts: 9
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
It JUST happened again (I took another ativan about an hour ago!!); funny metal feeling in my mouth, back and chest started tingling and heart started racing (over 120 beats per minute).

Could the Adalat XL pill be messing with my heart and causing my BP to drop? :(

I'm SO TIRED OF THIS! :(
Bookmark and Share

Offline Blueberry

  • Full Member
  • ***
  • Posts: 154
  • Country: 00
  • Rec's: 0
  • Gender: Female
  • Mood: Happy
    Happy
  • Personal text
    • Poke This Member
Did the medicine cause the attack? It sounds like a panic attack to me.
Bookmark and Share

Offline sufferinghurts

  • Newbie
  • *
  • Posts: 9
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
I am a little bit scared of the Adalat medication (it's used to treat high blood pressure and other heart related problems but was given to be to help with Raynaud's disease). Not sure if this is what caused the panic attack though...

All the panic attacks I've ever had were due to heart palpitations or numbness in my arms and feet/legs. I've never had a metallic taste in my mouth nor have I ever felt like I was about to pass out.

I once almost fell to the floor after taking a blood test (I was weak that day and didn't have anything to eat or drink all day) and the feelings I have been feeling are exactly the same. The only difference is I saw white dots when I fainted because of the blood test but never saw any white dots in the last 3 panic attacks..

Very scary. :( anyone else have similar symptoms such as sudden metallic taste / tingling everywhere / very strong feeling of being extremely weak and about to faint? I'm convinced it's the medication for my heart that's causing this. :(
Bookmark and Share

Offline sufferinghurts

  • Newbie
  • *
  • Posts: 9
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Anyone? I think I'm going to go to the ER soon again... I can't take this any more... All of these symptoms are so new since I started my pill and I feel like anxiety isn't the cause this time.... :(
Bookmark and Share

Offline Xosammy

  • Full Member
  • ***
  • Posts: 101
  • Country: us
  • Rec's: 1
  • Gender: Female
  • Mood: Sleepy
    Sleepy
  • Personal text
    • Poke This Member
I experience this as we'll except for the metallic taste in the mouth and everytime I go to the er they say it's panic attack. I would just try to relax and get some nutritious food in your system. Have you tried any relaxation videos on YouTube or breathing exercises?
Bookmark and Share

Offline mollyfin

  • Hero Member
  • *****
  • Posts: 3771
  • Rec's: 35
  • Personal text
    • Poke This Member
Is the medication you're on a beta blocker?  When I started on atenolol, I felt HORRIBLY dizzy for months after taking it.  I started taking it at night so the dizziness wouldn't bother me, and now it doesn't happen at all.  However, if it's that severe and does seem to really be linked to taking your medication, call your doctor (but - could very well still be anxiety over taking the medication.  I've done that to myself in the past.  It can be frustratingly difficult to tell those effects from actual side effects.)
Bookmark and Share

Offline sufferinghurts

  • Newbie
  • *
  • Posts: 9
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Adalat is a calcium channel blocker according to Wikipedia. I've been doing breathing exercises to help me relax. I can't get in touch with my doctor until Monday so I called the pharmacist again, he told me to stay off the medication until talking to my doctor.

Because my heart is racing / sputtering after I feel like fainting the pharmacist assumes my heart is stopping and then forcing again to start back up which is causing the sputtering / palpitations.

I feel like going to the E. R. again today :(
Bookmark and Share

Offline sufferinghurts

  • Newbie
  • *
  • Posts: 9
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Just happened again.. This morning a nurse from my family stopped by and check my heart rate and pulse... Everything normal.

Does it make sense that my heart just suddenly stops??
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
5 Replies
2252 Views
Last post October 07, 2009, 03:21:53 PM
by anxious_ad
2 Replies
3083 Views
Last post May 18, 2010, 07:14:20 AM
by sixpack
5 Replies
1933 Views
Last post August 14, 2012, 09:16:29 AM
by crazilyanxious
6 Replies
501 Views
Last post November 02, 2013, 06:12:27 PM
by megaT
1 Replies
169 Views
Last post February 03, 2014, 04:33:45 PM
by sickntired
16 Replies
307 Views
Last post March 12, 2014, 10:16:30 PM
by emily1994

anything